MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPPER EXCHANGE DEVICE; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION TRAPPER EXCHANGE DEVICE; CATHETER, PERCUTANEOUS
Lot Number 3571043933
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was noted that a balloon rupture occurred.The patient presented with coronary artery disease and underwent percutaneous coronary intervention.The target lesion was located in the coronary artery.A trapper exchange balloon was selected for use.During preparation, it was noted that the balloon could not hold pressure as the air bubbles would not stop coming from the catheter into the syringe due to pinhole in the balloon.The procedure was completed with another of same device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.Visual and tactile inspection revealed no issues with the hypotube and that the balloon had been subjected to positive pressure and was returned in a deflated state.Microscopic examination showed a 5mm tear in the balloon 12 mm proximal from the balloon tip, and no damage to the tip, markerbands or shaft polymer extrusion.An attempt was made to inflate the balloon however the inflation liquid was seen coming from the 5mm tear noted in the distal section.

Brand Name
TRAPPER EXCHANGE DEVICE
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
QUASAR MEDICAL (SINGAPORE) PTE LTD
8 admiralty street 07
10 admirax
singapore 75743 8
SN   757438
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21740630
Report Number2124215-2025-18117
Device Sequence Number3981252
Product Code DQY
UDI-Device Identifier00191506048938
UDI-Public(01)00191506048938(17)260701(10)3571043933
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Lot Number3571043933
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer05/07/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown